Temodar Allergy

10 Posts | Page(s): 1 

Temodar Allergy

by Queenbee on Wed Sep 21, 2005 12:00 AM

Quote | Reply
Hi there.. This is my first time posting. My sis in law was dx 1/05..had a resection, did the radiation w/small dose of temodar for the 7 wks. She began the larger dose of temodar which was supposed to be 5 days on 23 days off, but her white blood cells were too low each month to continue the regimen. She was forced to wait 6 or 7 wks in between treatments instead of the usual 4. Now, the Doc has taken her off temodar completely. She only had 2 full rounds of 5 days on... the temodar really did not agree with her...The Doc says they will come up with an alternate treatment, but I cannot imagine what it will be considering temodar is the only chemo that breaks the brain/blood barrier. Has this happened to anyone and is there an alternative? I guess we all felt the temodar was the silver bullet and now it is not an option. Any suggestions?

Reaction to Temodar

by Daddysgirl_5 on Thu Sep 22, 2005 12:00 AM

Quote | Reply
My father had an initial reaction to Temodar treatments and the doctor took him off of his initial dose. Yesterday they put him back on the Temodar and we were told that if he has the same reaction they could give him something else intervinious (sorry spelling) he said it would be a one time infusion and that it was what was available before Temodar came around. I'm sorry I don't remember the name of the drug, but the doctor did say the results were pretty good. Also since my father is in his first round of treatment if this would be an option if he had already had his initial treatment. I wish I knew more information. I hope all goes well with your sister-inlaw. My prayers are with you all.

Alternate

by Ken_s on Fri Sep 23, 2005 12:00 AM

Quote | Reply
My wife is being treated by Duke. She just finished radiation and Temodar. Her 2-month post-operative MRI is clear and she is starting on a chemo only phase of treatment. First Temodar since it seems to be effective and she tolerates it. The second drug will be CCNU. Perhaps this is what your doctor is planning to use.

Temodar

by Queenbee on Fri Sep 23, 2005 12:00 AM

Quote | Reply
Hi Ken. Yes CCNU is the alternate chemo they are suggesting...however we are re-thinking the whole chemo thing. My sil is "cancer free" at this point. The tumor was resected in Jan then she did the radiation w/ 1/3 of the temodar before the full dose that she began in June... She has had 2 MRI's both look clear except for a spot that could be scar tissue or could be regrowth of the tumor. No one is definitive either way. We will not know anything until the next MRI which will be Oct 5 or 6. Until then I think she should hold off on this chemo. She is scared and doesn't really want to have it...if she waits 2 more wks to see what the scan reads, what can it hurt. It's not certain that the CCNU will cure her or any chemo for that matter...yes, it may prolong her life, but with what quality. She asked me to look into homeopathic methods...which I am doing. I think that could be the best alternative for her...Well, thanks...all of you... We must just keep going..no matter what..

Temodar

by Garland on Sat Sep 24, 2005 12:00 AM

Quote | Reply
queenbee...2 suggestions. www.hacres.com www.livingfoodsinstitute.com see what you think and let me know, also any others you might find are worthy. i'm a pt dx 03/05 with inoperable gbm and i am in a study at duke combining temodar with gleevec. gleevec is one of the "smart bombs" that is a molecularly targeted therapy. go to www.braintumor.org, click on whats new and read the article in their newsletter. there is still a lot of these alternatives on the drawing board. if tolerated, could work with natureopathic. perhaps one of these could be some help and it wouldn't hurt to do both at the same time.

Off of Temodar

by Kblkbl on Sun Sep 25, 2005 12:00 AM

Quote | Reply
Queenbee, The same thing happened with my mother - Temodar wasn't working with her. She was dx 1/05 and was on Temodar until 8/05. Then her white and red blood cells were too low for treatment. They waited an extra couple until she could be treated again which was after she had shots to "up" her cells. Then she started with Tarceva and she's on her second cycle of it.

Temodar

by Queenbee on Mon Sep 26, 2005 12:00 AM

Quote | Reply
Hi there... How is the Tarceva working for her? My sis in law also had shots to boost her blood cells. But I think the doc believed the temodar was killing her...and it was just too big a risk to continue with it. The whole chemo thing at this point is a "preventative" measure. I think my sil may just opt to not take it and have a year (at least) of normalcy, without sickness, etc...and then if and when the cancer returns...she can reassess and take the chemo. Thanks..

Gbm iv

by Debmac on Wed Sep 28, 2005 12:00 AM

Quote | Reply
I have seen where several people could not take Temodar. My husband (54 yr., dx 4/05, left temporal lobe) was able to tolerate it, but it was not working. He had the usual radiation with Temodar then Temodar every 23 days. Anyway, he has been taken off of the Temodar because his tumor is growing despite the treatment and has been put on CPT-11 which is usually used for colon cancer. Is anyone familiar with using this for GBM? He takes 2 different seizure medicines (Dilantin & Keppra) and Decadron 12 mg. daily. He gets very fatigued very easily and of course has speech, etc. problems. Any input, words of wisdom, etc. would be greatly appreciated. Thanks!

Gbmiv

by Queenbee on Thu Sep 29, 2005 12:00 AM

Quote | Reply
Debbie.. I have a question. Is the tumor in-operable? My sil is on Keppra. She could not tolerate Dilatin. It gave her a horrible rash...I think your husband's fatigue is just part of this disease...and all the chemo. It is exhausting. Naps can help...good diet...God Bless...

Gbmiv

by Debmac on Thu Sep 29, 2005 12:00 AM

Quote | Reply
He had debulking surgery on 4/14/05. The doc had to leave about 10% which was wrapped around an "important" artery. He cannot have any additional surgery; there is too much of the tumor regrowth to do GammaKnife and the neurooncology surgeons say they can't do an awake craniotomy because of the way it has spread into another lobe and is wrapped all the way around the above artery. God bless to you and your sister-in-law. Thanks for writing.
10 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.